Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 40, NWS Lubbock, TX

June 8, 2025Kent County, Stonewall County, Texas

NWS Lubbock, TX issued this tornado warning at Jun 8, 2025, 7:11 PM CDT for Kent County, Stonewall County, Texas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2025, 7:11 PM CDT (00:11 UTC)
Expired
Jun 8, 2025, 7:45 PM CDT
In force
34 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Kent County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 124 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 7:13 PM CDTFUNNEL CLOUD3 N Clairemont, TXBrief funnel observed with storm in Kent County. Funnel has since dissipated. Location is estimate from radar.
Jun 8, 7:18 PM CDTHAIL 26 N Clairemont, TXReport from mPING: Hen Egg (2.00 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:00 PM CDTSevere Thunderstorm Watch PDSSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2287 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2287 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2664 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted.

866 
WFUS54 KLUB 090011
TORLUB
TXC263-433-090045-
/O.NEW.KLUB.TO.W.0040.250609T0011Z-250609T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
711 PM CDT Sun Jun 8 2025

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  Eastern Kent County in northwestern Texas...
  Southwestern Stonewall County in northwestern Texas...

* Until 745 PM CDT.

* At 711 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Clairemont, or 9 miles west of Jayton, moving
  southeast at 35 mph.

  HAZARD...Tornado and tennis ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Clairemont around 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3320 10089 3333 10076 3312 10026 3296 10043
      3296 10060
TIME...MOT...LOC 0011Z 306DEG 30KT 3320 10074 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

12
2 follow-up statements
175 
WWUS54 KLUB 090025
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
725 PM CDT Sun Jun 8 2025

TXC263-433-090045-
/O.CON.KLUB.TO.W.0040.000000T0000Z-250609T0045Z/
Kent TX-Stonewall TX-
725 PM CDT Sun Jun 8 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN KENT AND SOUTHWESTERN STONEWALL COUNTIES...

At 725 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles east of Clairemont, or 8 miles southwest of
Jayton, moving southeast at 25 mph.

HAZARD...Tornado and tennis ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Kent and southwestern Stonewall Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3316 10080 3330 10068 3312 10026 3296 10043
      3296 10060 3310 10077
TIME...MOT...LOC 0025Z 305DEG 23KT 3316 10067 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

12
216 
WWUS54 KLUB 090041
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
741 PM CDT Sun Jun 8 2025

TXC263-433-090050-
/O.EXP.KLUB.TO.W.0040.000000T0000Z-250609T0045Z/
Kent TX-Stonewall TX-
741 PM CDT Sun Jun 8 2025

...THE TORNADO WARNING FOR SOUTHEASTERN KENT AND SOUTHWESTERN
STONEWALL COUNTIES WILL EXPIRE AT 745 PM CDT...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However,
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
stonewall and Kent Counties until 8 PM. 

&&

LAT...LON 3316 10080 3330 10068 3312 10026 3296 10043
      3296 10060 3310 10077
TIME...MOT...LOC 0040Z 306DEG 30KT 3309 10055 

$$

12

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 8, 6:54 PM CDT, 17 minutes earlier. Its key messages:

  • Severe thunderstorms will continue through this evening with the possibility for wind gusts up to 90 mph, hail up to softball size, localized flash flooding and tornadoes.
  • A Flood Watch is in effect this evening/tonight for the southeast Texas Panhandle and much of the Rolling Plains.
  • Daily storm chances, including a risk of severe weather and flash flooding, continue much of this week, with hotter temperatures by Friday and the weekend.
Area forecast discussion, Jun 8, 6:54 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
654 PM CDT Sun Jun 8 2025

...New AVIATION...

.KEY MESSAGES...

 - Severe thunderstorms will continue through this evening with
   the possibility for wind gusts up to 90 mph, hail up to
   softball size, localized flash flooding and tornadoes.

 - A Flood Watch is in effect this evening/tonight for the
   southeast Texas Panhandle and much of the Rolling Plains.

 - Daily storm chances, including a risk of severe weather and
   flash flooding, continue much of this week, with hotter
   temperatures by Friday and the weekend.

&&

.UPDATE...
Issued at 1128 AM CDT Sun Jun 8 2025

An afternoon and evening of intense thunderstorms continues to be on
track favoring areas off the caprock. Starting aloft, the FA will be
split between areas of neutral height changes to the south and an
approaching short wave out of southeastern Colorado. This short wave
does not appear to be too impressive and will only result in minimal
height falls over the Texas Panhandle for the remainder of this
afternoon. At 250mb, a broad area of 70-80kt winds will extend
across a large area from eastern New Mexico through West and North
Texas. Therefore, we will not expect much in the way of large scale
ascent except perhaps for the southern Texas Panhandle. At the
surface, a short wave moving from Arizona into New Mexico will
generate cyclogenesis in southeastern New Mexico. Surface winds will
continue to veer to the southwest in the southwestern South Plains
into the extreme southwestern Texas Panhandle as a dryline mixes
eastward. Winds elsewhere will remain either out of the south or
southeast as a weak warm front moves northward across the region.
Ongoing convection over the Rolling Plains may create some
squirrelly wind fields this afternoon in vicinity of the warm front.
As a result, we will see low level convergence along the advancing
dryline. By late afternoon, low level winds are expected to back
more to the southeast across the South Plains potentially increasing
this low level convergence. By 00Z, the cold front, currently
sitting up near the 37th parallel, will be on our doorstep in the
extreme southern Texas Panhandle. A mesoscale convective system is
expected to be ongoing at this time originating somewhere across the
northern Texas Panhandle or Oklahoma Panhandle. However, at the time
it moves into the FA, it will likely be indiscernible from a severe
thunderstorms outflow. This ongoing MCS is expected to increase in
coverage as it continues to move to the southeast, primarily over
the Rolling Plains. It is not entirely clear how far west on the
caprock this MCS will extend. The MCS is then expected to clear the
Rolling Plains late tonight or early Monday morning.

Low level theta-e values will continue to climb this afternoon
creating a broad area of increased values within the warm sector
east of the dryline. A significant bulge in the dryline, which
becomes obvious in the theta-e fields, is expected over the
southwestern South Plains into the central South Plains during this
time period. Based on model soundings for this afternoon, much of
the caprock looks to remain capped. The atmosphere becomes uncapped
close to the edge of the caprock by late afternoon. Surface dew
points will remain in extreme territory both off the caprock and in
the eastern South Plains pushing into the lower 70s. Very steep mid
level lapse rates combined with the strong low level moisture will
yield extreme instability values. Depending on your model of choice,
mixed layer instability could exceed 3500 J/kg with surface based
CAPE in excess of 5000 J/kg. Temperatures will be very warm with
values reaching into the mid and possibly upper 90s. Backing low
level winds in vicinity of the warm front will greatly increase the
low level turning and resulting helicity. Surface to 1km and 3km
look to exceed 100 and 300 off the caprock, respectively. Deep layer
shear will be strong with the strong winds aloft. Hodographs do
show some veer-back-veer profiles which may limit the supercell
intensity. Ultimately, the lack of large scale ascent will keep
afternoon convection relatively isolated. The main show is
expected to be the evening convection rolling out of the Texas
Panhandle likely creating damaging winds in excess of 80 mph.

&&

.SHORT TERM...
(This evening through Monday)
Issued at 112 PM CDT Sun Jun 8 2025

Following today and tonight's severe weather episode and cold
front, Monday will be relatively quiet in comparison. Low level
flow will turn to cool, easterly, upslope flow as a surface ridge
moves into the area. Some lingering warm air advection over the
cooler near surface air mass could garner some additional
thunderstorms during the morning hours on Monday, however, severe
chances will be extremely low. Mid and upper level flow will turn
more to the northwest as a rex block over the western US starts to
break down and move eastward. This pattern will promote
convection off the Sacramento Mountains up to the Raton Mesa in
the afternoon and arriving in West Texas during the evening hours.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 112 PM CDT Sun Jun 8 2025

The stormy/unsettled weather remains on track to continue into
much of this week. This will occur as the low-level moisture
remains entrenched over the region. The moisture will support
moderate instability to develop most/all days, despite high
temperatures remaining on the cool side of normal through much of
the week. The rich moisture will also support the potential for
efficient/heavy rain and the risk for flooding where storms occur.

Regarding the bigger picture, northwesterly flow aloft will kick off
the extended Monday evening/night. Convection that develops over the
higher terrain of northern NM during the afternoon may organize into
an MCS and accelerate southeastward, potentially rolling into the
western/southwest zones through the evening, as is suggested by some
of the CAMS. Strong/severe outflow winds and brief heavy rain would
be the greatest threats with this activity. Given this, have
included a severe mention over roughly the southwestern half of the
South Plains Monday evening.

The mid-upper flow will decrease after that as a slow-moving
shortwave trough gradually approaches via the Four Corners and
passes over the southern High Plains Tuesday night and Wednesday.
Elevated convection will be possible early Tuesday, with more
widespread/robust activity becoming likely Tuesday evening/night as
the upper support improves. There will be sufficient instability and
enough wind shear for some storm organization and a risk of severe
convection, though the greater threat may be areas of heavy rain and
flooding. The slow-moving trough will linger nearby through
Thursday, keeping storm chances and a risk of heavy rain in the
region. Thereafter, ridging will gradually build in from the Desert
Southwest late week into the weekend, spelling decreasing storm
chances (though not zero) and climbing temperatures.

&&

.AVIATION...
(00Z TAFS)
Issued at 645 PM CDT Sun Jun 8 2025

Main concern is on storm impacts at the terminals through this
eveing. CDS is currently being affected by convection, with
additional storms upstream that will affect the terminal the next
few hours. Farther west, convection in eastern NM could affect PVW
and LBB later this evening, around and after 02Z. Have the
greatest confidence in PVW being impacted and included a TEMPO
group there. For now, have a VCTS remark for LBB, but will watch
closely and amend if needed. The activity this evening will bring
strong/severe/erratic winds to the terminals as well as the
potential for hail and brief torrential rain with limited
visibility. After this evening's activity, additional elevated
convection will be possible through Monday morning, though
coverage/location/timing is too uncertain to include in the TAFs
ATTM. Cooler northeasterly/easterly winds will spread across the
terminals behind a convectively enhanced front this evening. A
period of MVFR cigs is possible post-frontal late tonight into
Monday morning.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 4 AM CDT Monday for TXZ025-026-031-032-037-038-
044.

&&

SHORT TERM...01
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Jun 8, 11:16 AM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1116 AM CDT Sun Jun 8 2025

TXZ021>044-091630-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1116 AM CDT Sun Jun 8 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Severe thunderstorms are expected to develop late this afternoon
through evening. The greatest chances are over the far southern
Texas Panhandle and the Rolling Plains although thunderstorm
development over the South Plains cannot be ruled out. Strong wind
gusts up to 90 mph, very large hail up to softball size, localized
flooding, and tornadoes can be expected with any severe thunderstorms
that develop.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Daily chances for thunderstorms continue this week. Light winds
aloft will be favorable for locally heavy rain and flooding at
times, especially Tuesday and Wednesday. Some severe thunderstorms
will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jun 8, 6:56 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
656 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     Hail             1 SW Paducah            34.01N 100.31W
06/08/2025  E1.00 Inch       Cottle             TX   Public

            Report from mPING: Quarter (1.00 in.).

&&

gds
Local storm report, Jun 8, 6:57 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
657 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     Hail             1 SW Paducah            34.01N 100.31W
06/08/2025  E1.25 Inch       Cottle             TX   Public

            Report from mPING: Half Dollar (1.25 in.).

&&

gds
Local storm report, Jun 8, 7:00 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
700 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     Tstm Wnd Gst     10 SW Paducah           33.89N 100.40W
06/08/2025  M77 MPH          Cottle             TX   Mesonet

            Peak wind gust measured by the West Texas
            Mesonet. Gusts of 60 mph or greater occurred
            between 6:32 and 6:37 PM.

&&

gds
Local storm report, Jun 8, 7:02 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
702 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     Tstm Wnd Gst     2 SSE Hackberry         33.90N 100.13W
06/08/2025  M72 MPH          Cottle             TX   Mesonet

            Peak wind gust measured by the West Texas
            Mesonet. Additional gusts of 58 mph or
            greater occurred between 6:43 and 6:50 pm.

&&

gds
Local storm report, Jun 8, 7:06 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
706 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Hail             9 SW Spur               33.36N 100.91W
06/08/2025  M1.75 Inch       Kent               TX   Public

            Report from mPING: Golf Ball (1.75 in.).

&&

gds
Local storm report, Jun 8, 7:10 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lubbock TX
710 PM CDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     Hail             6 SW Spur               33.41N 100.91W
06/08/2025  E1.75 Inch       Dickens            TX   Storm Chaser

            Picture of hail from social media. Time of
            hail fall estimated.

&&

gds

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:05 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBDickens, Kent, Stonewall55 min
Jun 8, 7:32 PM CDTFlash Flood WarningLUBHall118 min
Jun 8, 7:35 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley55 min
Jun 8, 7:43 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBKent, Stonewall17 min
Jun 8, 7:59 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBKent, Stonewall31 min
Jun 8, 9:50 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale41 min
Jun 8, 10:05 PM CDTSevere Thunderstorm WarningLUBGarza, Lynn, Terry55 min
Jun 8, 11:14 PM CDTSevere Thunderstorm WarningLUBDickens, Kent, King, Stonewall40 min
Jun 9, 4:04 AM CDTSpecial Weather StatementLUBLubbock26 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.